MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICDS-4.0-CT-NT-1111
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: smartsite needle free valve.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported seven (7) days after a turbo-ject® double lumen power-injectable picc line was placed, the white hub was found cracked where the hub and catheter meet.A smartsite needle free valve was connected to the lumen and no instrument was used to tighten/release the fitting.70% alcohol swab was used to scrub the hub and allowed to dry completely before a new needless connector placed.The line was clamped and another lumen was used as intended.As reported, the device was found cracked while the patient was receiving the last round of chemotherapy, therefore, the device was not replaced.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Device evaluation: one used product was returned for investigation.Visual exam notes the clear tubing is partially separated from the white hub.Investigation: a document-based investigation reviewed the following: instructions for use, quality control specifications, complaint history and device history records.There is no evidence to suggest that product was not manufactured to current specifications.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.A review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were 2 other reported complaints for this lot number for fitting, cracked and fitting, damaged.Risk assessment determined that risk controls are in place to mitigate this failure mode.The appropriate personnel were notified, and we will continue to monitor for similar complaints.Appropriate measures have been initiated to investigate this failure mode.Conclusion: based on the information provided, examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8131186
Report Number1820334-2018-03461
Device Sequence Number1770889
Product Code LJS
UDI-Device Identifier00827002345140
UDI-Public(01)00827002345140(17)200622(10)8972600
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2020
Device Catalogue NumberUPICDS-4.0-CT-NT-1111
Device Lot Number8972600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1